MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE; SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE; SILICONE DRAIN
Catalog Number 0070430
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that wound drain snapped upon removal and left a portion in the patient.Patient had to return to surgery to remove remaining portion.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "drain was manufactured incorrectly (dimensions or material not to spec, not cured for the appropriate amount of time etc.)".The dhr review could not be performed without a lot number.The instructions for use were found adequate and states the following: ¿indications for use: wound drains are used to remove exudates from wound sites.Contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.Use with single flat drain: place perforated wound drain within critical fluid collection area of wound.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.Insert connecting tube in reliavac® port a, up to indicator ring.Use with two flat drains: place perforated portion of wound drains within critical fluid collection areas of wound.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.Trim drain tubes to desired length.Cut off plug from closed arm of y-connector and attach blue adapters.Attach drains to blue adapters.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.Attaching to auxiliary suction: insert suction adapter into port b.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.To establish suction: open port b.Pump bulb until balloon fills container.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.To empty container: open port b.Invert unit.Pump bulb to empty quickly.To re-establish suction: repeat step "d" above.To read fluid volume: open port b.Allow balloon to deflate.Read and record volume.To reactivate, repeat step "d" above¿.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that wound drain snapped upon removal and left a portion in the patient.Patient had to return to surgery to remove remaining portion.As per additional information received from ucc on 30oct2023, it was reported that the patient required an additional surgical procedure, as well as imaging for confirmation of remnants of drain and remnant were successfully removed during the procedure.As per additional information received from ucc on 02nov2023,the customer might have sutured drain, possible not faulty drain.

Brand Name
HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE
Common Device Name
SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18028816
Report Number1018233-2023-07706
Device Sequence Number6961857
Product Code GBX
UDI-Device Identifier00801741090752
UDI-Public(01)00801741090752
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown